Ice Storm, Victoria
- When
- February 9, 10:00 AM CST to 1:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- Newspaper
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Freezing rain was reported in several areas across Victoria County. Accumulations on some bridges reached 1/8.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Freezing rain was reported in several areas across Victoria County. Accumulations on some bridges reached 1/8.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 9, 6:29 AM CST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
629 AM CST WED FEB 9 2011
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...THE ARCTIC COLD FRONT WILL CONTINUE TO MOVE ACROSS
SOUTH TEXAS THIS MORNING. MVFR CONDITIONS ARE EXPECTED TO PERSIST
UNTIL EARLY AFTN THEN VFR CONDITIONS DEVELOP FROM WEST TO EAST
ACROSS THE REGION. VFR CONDITIONS ARE EXPECTED AREAWIDE AFTER 01Z
THURSDAY. ISOLD/SCT SHOWERS WILL RESTRICT VISIBILITIES GENERALLY
TO THE MVFR CATEGORY THIS MORNING AND EARLY AFTN. FREEZING OR
FROZEN PCPN NOT ANTICIPATED. GENERALLY LIGHT NORTH WIND EXPECTED
AFTER 03Z THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 522 AM CST WED FEB 9 2011/
SHORT TERM (TONIGHT THROUGH THURSDAY)...CONCUR WITH THE GFS THAT
PROGS A SERIES OF DISTURBANCES TO MOVE ACROSS THE SRN PLAINS/
TEXAS REGION DURING THE PERIOD WITH MOST OF THE ASSOCIATED
SYNOPTIC SCALE LIFT NORTH OF THE CWA/MSA. MSAS ANALYSES REVEAL THE
ARCTIC FRONT APPROACHING FROM THE NORTHWEST. CONCUR WITH THE NAM
DETERMINISTIC THAT STRONG PRESSURE RISES WILL OCCUR WHICH WILL
CONTRIBUTE TO WINDY CONDITIONS AFTER FROPA. DRT RECENTLY REPORTED
GUSTS TO 36KT. MAINTAINED THE WIND ADVISORY AREAWIDE FOR MID
MORNING/AFTERNOON OWING TO PREDOMINATE 20-30 MPH SUSTAINED WIND
WITH 40-45 MPH GUSTS EXPECTED. EXPECT LGT ISOLATED/SCT SHOWER
ACTIVITY OVER ESPECIALLY THE NERN CWA IN ADVANCE/ALONG THE FRONT.
ADDED CREDENCE TO THE NAM DETERMINISTIC TEMPS WHEREIN READINGS
FALL INTO THE 30S OVER THE NRN CWFA BY NOON (NOT UNREASONABLE
CONSIDERING CURRENT CONDITIONS BEHIND THE FRONT.) PCPN SHOULD END
BY THE TIME TEMPS/RELEVANT THICKNESS VALUES REACH THE FROZEN OR
FREEZING PCPN CATEGORY. ANTICIPATE HARD FREEZE CONDITIONS AREAWIDE
OVERNIGHT THUS ISSUED A HARD FREEZE WARNING. RELIED PRIMARILY ON
NAM MOS. DRY AND COLD CONDITIONS EXPECTED THURSDAY WITH READINGS
ONLY IN THE 40S BASED ON RELIANCE ON NAM DETERMINISTIC OUTPUT.
MARINE...THE COMBINATION OF STRONG PRESSURE RISES AFTER FROPA/SST
VALUES OVER THE WATERS/NAM DETERMINISTIC OUTPUT...ANTICIPATE
SUSTAINED 30-35KT OFFSHORE FLOW OVER THE OFFSHORE COASTAL WATERS.
ISSUED A GALE WARNING CONFINED TO THE 18Z WED-00Z THU TIME PERIOD.
SCA CONDITIONS EXPECTED ELSEWHERE TODAY AND TONIGHT. SCATTERED
SHOWER ACTIVITY EXPECTED NEAR THE FRONT.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...THE MAIN CONCERN IS
FREEZING TEMPERATURES FRIDAY AND SATURDAY MORNING ACROSS SOUTH
TEXAS. GUIDANCE HAS COME IN MUCH COLDER FOR FRIDAY AND SATURDAY
MORNING AS THE SHALLOW COLD AIR GETS TRAPPED BELOW THE INVERSION. A
HARD FREEZE IS EXPECTED FOR INLAND AREAS AS TEMPERATURES DROP INTO
THE LOW TO MID 20S...AND COASTAL LOCATIONS MAY DROP TO AROUND OR
BELOW FREEZING AS WELL. TEMPERATURES WILL ONLY CLIMB INTO THE 50S ON
FRIDAY UNDER MOSTLY SUNNY TO SUNNY SKIES.
THE ARCTIC OSCILLATION HAS FINALLY CHANGED FROM NEGATIVE TO
POSITIVE. THIS MEANS THAT THE COLD TEMPERATURES AFTER SATURDAY
MORNING WILL END...AND SOUTH TEXAS WILL WARM UP TO AOA AVERAGE
TEMPERATURES FOR AT LEAST THE NEXT WEEK AND PROBABLY LONGER AS COLD
AIR REMAINS LOCKED UP WELL TO THE NORTH IN CANADA.
HIGH PRESSURE WILL BEGIN TO SHIFT TO THE EAST ON SATURDAY AND A
LIGHT ONSHORE FLOW WILL DEVELOP. IN ADDITION...FLOW AT 850MB WILL
TURN TO THE SOUTHWEST...BRINGING IN MUCH WARMER AND DRIER AIR ALOFT.
EXPECT LARGE DIURNAL RANGES OVER THE WEEKEND WITH MORNING
TEMPERATURES NEAR 30 TO THE LOWER 40S...AND HIGHS WARMING UP INTO
THE 60S AND 70S. OVERNIGHT LOWS ARE EXPECTED TO SLOWLY CLIMB THROUGH
THE BEGINNING OF NEXT WEEK AS ONSHORE FLOW INCREASES. HIGH
TEMPERATURES WILL ALSO CLIMB INTO THE 70S TO THE LOWER 80S AREAWIDE
MONDAY AND TUESDAY.
THE TAIL END OF A VERY WEAK COLD FRONT WILL APPROACH THE AREA ON
MONDAY. IT APPEARS ATTM THAT THE FRONT MAY STALL NEAR OR NORTH OF
THE AREA AS LOW PRESSURE SLIDES TO THE NORTH OF THE GREAT LAKES.
WITH A LARGE INVERSION AT 850MB...THE REGION SHOULD REMAIN DRY.
THERE MAY BE ENOUGH LOW LEVEL MOISTURE BY TUESDAY TO GET A FEW
STREAMER SHOWERS GOING ALONG THE COASTAL COUNTIES...BUT FOR NOW WILL
LEAVE THE REGION DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 61 27 47 27 53 / 30 10 0 0 0
VICTORIA 53 23 44 24 53 / 50 10 0 0 0
LAREDO 54 30 50 31 60 / 20 0 0 0 0
ALICE 59 27 48 26 56 / 30 10 0 0 0
ROCKPORT 60 28 45 30 52 / 40 10 0 0 0
COTULLA 53 24 50 25 57 / 20 0 0 0 0
KINGSVILLE 59 27 49 26 56 / 30 10 0 0 0
NAVY CORPUS 61 31 44 34 51 / 30 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO
PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
GALE WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR...COASTAL WATERS FROM BAFFIN BAY
TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
WC/87...SHORT TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 AM CST WED FEB 9 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 557 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR SOUTH TEXAS FROM MID MORNING THROUGH THIS AFTERNOON. THERE IS AN ELEVATED FIRE WEATHER THREAT FOR THE RIO GRANDE PLAINS THIS AFTERNOON. A GALE WARNING IS IN EFFECT FOR THE OFFSHORE COASTAL WATERS THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND NEARSHORE COASTAL WATERS. TONIGHT...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AND COASTAL WATERS TONIGHT. A HARD FREEZE WARNING IS IN EFFECT FOR SOUTH TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREEZING TEMPERATURES ARE EXPECTED THURSDAY THROUGH SATURDAY MORNINGS FOR MUCH OF SOUTH TEXAS IN THE WAKE OF A STRONG ARCTIC COLD FRONT. A HARD FREEZE IS EXPECTED ACROSS INLAND LOCATIONS BOTH THURSDAY AND FRIDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE FOR THE GULF WATERS ON THURSDAY DUE TO STRONG NORTH WINDS AND HIGH SEAS. WINDS WILL WEAKEN THURSDAY NIGHT AS HIGH PRESSURE SETTLES IN ACROSS SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/84
The national radar mosaic for the moment the first event began.
1 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289375.